This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been taking Effexor XR for a total of about three months including the transition from 37.5 miligrams up to 150 miligrams but am weening myself back off of it. I still had some 75 miligrams left so I started taking them about a week ago. I felt a little agitated yesterday morning at work and I almost snapped at someone which just doesn't happen normally or if ever in the 20 years I have been there. Then I forgot to take a pill yesterday. By yesterday evening I started feeling a little low and by the time bedtime came around (9:30 'ish), I was feeling snappy again. This morning, I woke up dizzy, with a headache, was feeling somewhat nauseous during the night and my eyes feel heavy. I am also emotional. I will definitely be taking my pill today. My question is...since I have only been on the drug for a short time (which didn't help weight gain...I seem to gain weight every other day!), how long should the withdrawal symptoms last and will they be as severe as someone who has taken them for several years?
You should not have to suffer so much. Go to your doctor and discuss each of these medications. Some, like klonopin,, are probably quite safe during pregnancy. Ask him or her about safe alternatives..do not treat yourself.
I am 47 years old and I am pregnant. I stopped taking my meds, effexor, clonapin, and seraquil, 3 days ago for fear of what it would do to the baby. Today, wondering how bad this will get. Have been on Effexor for over 5 years, seraquil for over 2 yrs and clonapin for about 1yr now. Withdrawals have been compulsive sobbing, head fogginess, dissassociated feeling, sleeplessness, pain in neck, among others. I am affraid to tapper off these meds as I am pregnant. I pray to GOD for comfort and this helps me a lot. He helps me and comforts me. Does anyone know how long these symptoms will lasts? To those who are going through the same....PRAY GOD WILL HELP YOU. I will pray for you also.
To both of you above.....
Please work with your doctors before ceasing your medications. They will help you thru it and you may need to stay on them.
Pregnancy does complicate things. Check this out prayforhelp.
It is nearing the end of day 4, God has pulled me through last night into the light! Blessed is his name. Call on him, he does not want you to suffer. He loves you so much. Please call on him. I am doing fine today, just a little head fogginess all else is gone. GOD bless you all and I will pray for him to help you.
Hello, thanks for the info. But, I am putting it in GODS hands. I was unable to get pregnant and he blessed me with a child. He has sent his angels to me several months ago to bring me back to him. I am able to actually talk with them and they answer. I know this sounds like " I realy need to be on medication", but it is so true. He is a wonderful healer. He is the light of life, through him all things are possible. If you only call on him, he will help. I thank him for his salvation. I have read what everyone else is going through, and they are only getting off Effexor. I have not suffered like them. I have had a rough couple of days, don't get me wrong. But, I grabbed my cross climbed into bed called out for my father in heaven and Jesus to help me and pull me into the light of his love and healing. And, thank GOD I am better today and with him tomorrow is a sunny day. Love to all, and GOD's blessings be with you.
I am glad you are doing better today.
It is very common for people who are going thru mental distress, withdrawals, or other severe anxiety states to become very religious, have visions, visual and auditory hallucinations, and sound very much like you do.
HOWEVER, I am a religious person too and it is during these very extreme times that the Lord sometimes comes to you and gives you the help that you need.
And it is in that same sense that I feel compelled to advise you to not go thru what you are going thru alone. See a minister or priest if you really don't feel the need to discuss your health with a professional mental health care person.
You owe it to yourself and your unborn child to do everything you can to insure your future health and happiness. You have nothing to lose and everything to gain by seeking a
I'm praying for you both and may God bless you too!
Look, praying to whatever God you believe in can help, but these meds do certain things to the body. When they're withdrawn, the body struggles to get back to operating naturally. For some, it's easy, for some it's quite difficult. Your psychiatrist should be able to give you a withdrawal schedule that spares you some of the discomfort. If the shrink seems not to care about or know about withdrawal, find a different one. Do it right and this will pass; do it wrong, and it will probably pass anyway, but it's a greater risk. Good luck.
Wow, why the hostility? I did not mean to offend you or anyone else for that matter. I know they do things, I did not say I am not suffering. Believe me, I have and still am. But, I said "I" find comfort from my father. The night time is the worst. It is when I experience the chills, nausia and sweating. I just know, that I would rather go through this than to have my new born baby to suffer in my place. I could not imagine a baby going through this. I will do anything to protect my child from this. I read the info from the Mayo Clinic link. I have also read other info on the effects of Effexor on unborn babies and the risk of malformation associated with it. I just do not want to risk it. I am more suited to deal with the withdrawals. I wish you the best in what ever you feel is best for you. God bless.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST